How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 2747
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

A week ago I took several capsules of zaleplon, and nyquil

Customer Question

A week ago I took several capsules of zaleplon, and nyquil (( do believe I took 3 doses of nyquil and 100 mg of zaleplon) and I am on 10 mg lexapro (have been since June) and the last week or so I have felt pretty sick (as in constant acid reflux throughout the day), diahrea just about daily, and of course my moods have been strange (I generally get pretty depressed and lethargic in the evenings) I was just looking for some medical advice as to what I might be experiencing
JA: How long have you been feeling this way? Have you reached out to anyone about this yet?
Customer: I've reached out to a loved one yes, but I do not feel comfortable going to a professional about taking so many sleeping pills.
JA: Anything else in your medical history you think the doctor should know?
Customer: I have a history of anxiety and depression.
Submitted: 11 days ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 11 days ago.


Welcome to JA and thanks for this question. My name is***** and i am reviewing your question and will get back to you with a response ASAP!!!

Expert:  Dr. Muneeb Ali replied 11 days ago.

Well from what you are describing there are a couple of conditions which could be causing the problem here. The first one is that you could be suffering from the side effects of the drugs which you have used over the past week, usually the side effects of the drugs would subside once they leave your system and in the case of zaleplon it would leave the system by the end of the third day at the most, however in some cases it can stay for as long as a week or ten days depening on your metabolism as well as the dose which was used. It is a possibility which can be considered, however if your symptoms persist beyond ten days then this is a less likely cause.

I would be more leaning towards an endocrine disorder causing these symptoms, the diarrhea s well as the depression alongwith mood changes and fatigue can all point towards a thyroid disorder. Hyperthyroidism can cause all of these symptoms as well as anxiety and also palpitations, sweating etc. this can be easily checked with a simple thyroid function test and this can be followed by other thyroid tests including antibodies if needed. If the thyroid turns out to be fine, then we should consider autoimmune disorders as a possible cause for your symptoms. Many autoimmune disorders can present with fatugue, mood changes, diarrhea as well as rashes, hair loss and oral ulcers among many other symptoms. They can be diagnosed by getting an ESR and ANA done as well as several other tests.

At the moment i think you should be evaluated for a thyroid disorder as well as a possible adrenal gland disorder which can cause these changes. if that turns out to be normal then an autoimmune workup would be beneficial. And if even that is normal then we can consider the diarrhea, fatigue and mental changes as being part of a mental health issue which is worsening and not being controlled with lexapro anymore. In that case a drug may need to be added to your regimen.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,